Alert archive / Pennsylvania / Wind Advisories in 2017
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 1, 2017, 12:44 PM EST for 11 counties in Ohio; 14 counties in Pennsylvania; 9 counties in West Virginia. It took effect at Mar 1, 2017, 4:19 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 12:44 PM EST (17:44 UTC)
- In effect from
- Mar 1, 2017, 4:19 PM EST
- Expired
- Mar 2, 2017, 5:25 AM EST
- In force
- 13 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS71 KPBZ 011744 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1244 PM EST Wed Mar 1 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-020145- /O.NEW.KPBZ.WI.Y.0004.170302T0000Z-170302T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 1244 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory...which is in effect from 7 PM this evening to 7 AM EST Thursday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts to 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-020145- /O.NEW.KPBZ.WI.Y.0004.170302T0200Z-170302T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1244 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory...which is in effect from 9 PM this evening to 9 AM EST Thursday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * PERIOD OF STRONGEST WINDS... * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts to 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 24
4 follow-up statements
743 WWUS71 KPBZ 012119 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 419 PM EST Wed Mar 1 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-020530- /O.EXT.KPBZ.WI.Y.0004.170301T2119Z-170302T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 419 PM EST Wed Mar 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-020530- /O.EXT.KPBZ.WI.Y.0004.170301T2119Z-170302T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 419 PM EST Wed Mar 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * PERIOD OF STRONGEST WINDS... * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
478 WWUS71 KPBZ 020228 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 928 PM EST Wed Mar 1 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021030- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 928 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-021030- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 928 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * PERIOD OF STRONGEST WINDS... * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
116 WWUS71 KPBZ 020910 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 410 AM EST Thu Mar 2 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021200- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 410 AM EST Thu Mar 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WIND...West 20 to 30 mph with gusts up to 45 mph. * IMPACTS...wind may still blow down a few trees or large limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-021400- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 410 AM EST Thu Mar 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WIND...West 20 to 30 mph with gusts up to 45 mph. * IMPACTS...wind may still blow down a few trees or large limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 15
513 WWUS71 KPBZ 021025 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 525 AM EST Thu Mar 2 2017 MDZ001-PAZ074-076-WVZ510>514-021130- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 525 AM EST Thu Mar 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Wind gusts have subsided below criteria. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-021130- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 525 AM EST Thu Mar 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Wind gusts have subsided below criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:59 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 1, 10:59 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1059 AM EST Wed Mar 1 2017
.SYNOPSIS...
The advance of a strong cold front has brought showers and
thunderstorms to the Upper Ohio Region for today. Much cooler
temperatures will then last through much of the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The third batch of rain supported by the upper shortwave us
swiftly pushing east. Currently, greatest severe weather threat
remains SE of PIT where better instability and shear are.
Moderate rain will continue for the next hour or two before a
break occurs with subsidence ahead of the cold front currently
lagging in Indiana. Will hold on to the flash flood watch given
the moderate rain still over the CWA and on-going flooding.
Visible imagery shows clearing west of the area and
near term hi-res models forecast convection to develop and cross
the region in the late afternoon. The strength of the line of
progged convection is uncertain at this time and will depend on
how unstable the lower atmosphere can get before the front
arrives. Nonetheless, strong wind gusts are likely to occur if
thunderstorms develop due to significantly strong wind shear.
Late day cold frontal passage will end the severe weather
threat and return cold and snow showers chances to the region.
Wind gusts behind the front are expected to reach advisory
criteria as cold advection at the top of the boundary layer
improves mixing. A wind advisory will likely be issued for
tonight once current convection moves out of the CWA.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
After the FROPA, upper troughing, cold advection, and limited
lake and terrain enhancement should result in scattered snow
showers through Thursday as temperatures return to sub average.
Clipper system which has been well-advertised by the models
digs over the region on Thursday night with some accumulating
snow expected. Snow showers should linger and possibly
reenhance Friday afternoon with steep low-level lapse rates.
Accumulation rates may initially struggle with warm ground, but
cannot rule out the eventual need for a winter weather advisory
in at least the ridges.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Troughing pattern in the wake of the clipper Saturday
transitions to a more zonal/flat ridge pattern for Sunday and
Monday, and then a more amplified pattern once again by Tuesday
with another trough/front approaching. Mainly dry weather for
Saturday may be followed by a weak disturbance on Sunday, and
then better precipitation chances thereafter as southwest flow
and moisture ramp up again. Below average temperatures at the
start will rise moderate early in the new week.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Shortwaves ahead of an approaching cold front should result in
mainly MVFR conditions through early this morning. The waves
should spread showers and thunderstorms across the region
through this morning with occasional IFR possible, with
additional showers and possible thunderstorms are expected with
the passage of the cold front this afternoon.
A strong jet in place will result in a LLWS potential early
until mixing begins later this morning results in mixing some of
this wind to the ground as sfc gusts. A strong pressure gradient
and cold advection should keep strong W gusts in the TAF
tonight.
.OUTLOOK...
Periodic restrictions are likely through Friday as cold low
pressure crosses the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 8 PM EST this evening for MDZ001.
OH...Flash Flood Watch until 8 PM EST this evening for OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch until 8 PM EST this evening for PAZ020-021-
029-031-073>076.
WV...Flash Flood Watch until 8 PM EST this evening for WVZ001>004-
012-021-509>514.
&&Hazardous weather outlook, Mar 1, 2:45 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 245 AM EST Wed Mar 1 2017 MDZ001-OHZ057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-021- 509>514-020745- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 245 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EST THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. There is an enhanced risk of severe thunderstorms today. The main severe threat is expected to be damaging wind. Isolated tornadoes are also possible. Also, please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A cold front will end these threats by this evening, but wind gusts in excess of 40 mph may require a wind advisory, especially over the ridges. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snowfall is expected on Thursday night and early Friday. An Advisory may be required, especially over the higher elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-PAZ007>009-013>016-020-022-023-WVZ001-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Beaver-Armstrong-Indiana- Hancock- 245 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Severe thunderstorms are possible today with the main threat coming from damaging wind. A cold front will end that threat by this evening, but wind gusts in excess of 40 mph may require a wind advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snowfall is expected on Thursday night and early Friday. An Advisory may be required. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 15
In the hours before
Local storm report, Mar 1, 11:13 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HEAVY RAIN MONACA 40.68N 80.27W
03/01/2017 M1.00 INCH BEAVER PA NWS EMPLOYEE
RAIN FELL SINCE 7 AM.
&&
EVENT NUMBER PBZ1700827Local storm report, Mar 1, 11:39 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM FLOOD MORGANTOWN 39.64N 79.95W
03/01/2017 MONONGALIA WV AMATEUR RADIO
DENS RUN CREEK DENS RUN ROAD. RAINFALL IS 2.17 INCHES
SINCE MIDNIGHT
&&
EVENT NUMBER PBZ1700828Local storm report, Mar 1, 11:56 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG OAKLAND 39.41N 79.41W
03/01/2017 GARRETT MD PUBLIC
TREES REPORTED DOWN IN THE OAKLAND AREA.
&&
EVENT NUMBER PBZ1700829Local storm report, Mar 1, 12:13 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND DMG MCMECHEN 39.99N 80.73W
03/01/2017 MARSHALL WV 911 CALL CENTER
TREE DOWN ON POWER LINES ON BOGGS RUN NEAR MCMECHEN.
&&
EVENT NUMBER PBZ1700830Local storm report, Mar 1, 12:15 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1215 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG LIBERTY 40.04N 79.66W
03/01/2017 FAYETTE PA 911 CALL CENTER
TREES AND POWER LINES DOWN ON DAWSON RD
&&
EVENT NUMBER PBZ1700831
TGREENLocal storm report, Mar 1, 12:37 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD WARNOCK 40.02N 80.94W
03/01/2017 BELMONT OH EMERGENCY MNGR
INTERSECTION OF RT 149 AND RT 9... S. PIPE CREEK RD...
WEEGEE RD... HOMER REED RD... WARREN TWP 14... SR147 AT
BAILYS MILLS... SKINNERS RD... NUMBER1 SCHOOL RD... CR
102 JOHNSON RIDGE... SR800 MM2.25 AT BOTTOM OF SUMMERTON
HILL... SLOPE CREEK RD... WARNCK-WHITNEY RD... ROCK
RIVER RD...CARPENTER RD ARE ALL AT LEAST PARTIALLY
CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER PBZ1700832The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:51 AM EST | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 12 hr |
| Mar 1, 2:56 AM EST | Special Weather Statement | PBZ | Coshocton, Harrison, Tuscarawas | 49 min |
| Mar 1, 4:06 AM EST | Special Weather Statement | PBZ | Monroe | 39 min |
| Mar 1, 7:35 AM EST | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 36 hr |
| Mar 1, 8:15 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 35 min |
| Mar 1, 9:00 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 45 min |
| Mar 1, 9:36 AM EST | Tornado Warning | PBZ | Belmont, Monroe | 9 min |
| Mar 1, 9:44 AM EST | Tornado Warning | PBZ | Belmont, Monroe | 31 min |
| Mar 1, 10:44 AM EST | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Mar 1, 3:38 PM EST | Special Weather Statement | PBZ | Coshocton, Muskingum, Tuscarawas | 52 min |
| Mar 1, 4:26 PM EST | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Tuscarawas | 64 min |
| Mar 1, 5:26 PM EST | Special Weather Statement | PBZ | Jefferson | 49 min |
| Mar 1, 3:01 AM EST | Special Weather Statement | PBZ | Mercer, Venango | 44 min |
| Mar 1, 4:25 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence, Mercer | 50 min |
| Mar 1, 5:02 AM EST | Severe Thunderstorm Warning | PBZ | Fayette | 28 min |
| Mar 1, 5:26 AM EST | Special Weather Statement | PBZ | Fayette, Greene | 49 min |
| Mar 1, 6:13 AM EST | Special Weather Statement | PBZ | Westmoreland | 32 min |
| Mar 1, 7:56 AM EST | Areal Flood Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 9 hr |
| Mar 1, 10:17 AM EST | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 43 min |
| Mar 1, 11:00 AM EST | Special Weather Statement | PBZ | Fayette | 45 min |
| Mar 1, 11:11 AM EST | Severe Thunderstorm Warning | PBZ | Fayette | 49 min |
| Mar 1, 11:36 AM EST | Areal Flood Advisory | PBZ | Allegheny, Indiana, Washington, Westmoreland | 3 hr |
| Mar 1, 5:00 PM EST | Areal Flood Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 6 hr |
| Mar 1, 5:22 PM EST | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 23 min |
| Mar 1, 5:32 AM EST | Special Weather Statement | PBZ | Garrett | 28 min |
| Mar 1, 7:57 AM EST | Special Weather Statement | PBZ | Garrett | 33 min |
Nearby
Wind Advisories in Pennsylvania, 2017Wind Advisories in Ohio, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.